MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10020220
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.The device was returned for analysis; however, the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coiling of a basilar aneurysm, a deltapaq coil (dfs10020220/c13011) failed to detach using a detachment control box (dcb00000500/lot unk) and a cable (ecb00018200, lot unk).The coil was the second coil used.After successful positioning in the aneurysm the coil could not be detached after several attempts.The coil was recovered without detachment.A pre-deployment electrical check had been performed and no fault light was seen during the case.Upon pressing the power button, all lights illuminated.All connections appeared to fit properly witout application of excessive force.The next coil could be placed successfully with the sl 10 microcatheter using the same detachment control box and cable.The cable and detachment box were discarded after the procedure.There was no patient harm or surgical delay greater than 30 minutes reported.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coiling of a basilar aneurysm, a deltapaq coil (dfs10020220/c13011) failed to detach using a detachment control box (dcb00000500/lot unk) and a cable (ecb00018200, lot unk).The coil was the second coil used.After successful positioning in the aneurysm the coil could not be detached after several attempts.The coil was recovered without detachment.A pre-deployment electrical check had been performed and no fault light was seen during the case.Upon pressing the power button, all lights illuminated.All connections appeared to fit properly without application of excessive force.The next coil could be placed successfully with the sl 10 microcatheter using the same detachment control box and cable.The cable and detachment box were discarded after the procedure.There was no patient harm or surgical delay greater than 30 minutes reported.The device was returned outside its original packing hoop and was wrapped in a hooped fashion upon return.The entire length of the introducer sheath was rezipped over the dpu as seen by the resheathing tool retracted back to the clear tab at the proximal end of the translucent portion of the introducer sheath.The distal end of the dpu was seen through the translucent introducer sheath without the embolic coil.The dpu was then advanced outside the introducer sheath to obtain a clear view of the distal end.The view of the distal end outside the introducer sheath confirms the embolic coil was not attached to the distal end of the dpu.The detachment fiber and resistive heating coil showed evidence of melting.No visual damages to the device were observed.The resistance was tested and registered a reading of 53.4 ohms, which is within specification of 48.5 - 56.0 ohms.No detachment was attempted as the embolic coil was already shown to be detached from the dpu.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil not being able to be detached was not confirmed.The coil was returned with the embolic coil detached from the delivery system and the detachment fiber and resistive heating coil appeared to have melted as designed.The evidence indicates the coil was successfully detached.This detachment must have occurred during post-procedure handling since there was no report of detachment during the procedure and it was reported that the device was removed from the microcatheter.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6588028
Report Number2954740-2017-00113
Device Sequence Number719531
Product Code HCG
UDI-Device Identifier00878528007562
UDI-Public(01)00878528007562(17)170930(10)C13011
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberDFS10020220
Device Lot NumberC13011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date07/05/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 CATHETER
Patient Age42 YR